Nicola Guglielmo, Daniele Orso*, Rosalba Mestroni and Giulia Montanari Pages 227 - 230 ( 4 )
Dabigatran etexilate, a direct thrombin inhibitor, was recently introduced in clinical use to prevent thromboembolic events in patients with risk factors (such as non-valvular atrial fibrillation or deep vein thrombosis). Dabigatran is not recommended in patients with creatinine clearance below 30 mL/min. More than 85% of the drug is eliminated by the renal route while the remaining part via the enteral route. Acute renal failure can result in an unexpected increase in serum levels of Dabigatran. In elderly, renal dysfunction, co-morbidity, and concomitant intake of different drugs could make the dosage of Dabigatran challenging. We present a case of an elderly man who suffered a severe accidental dabigatran intoxication with acute liver toxicity recovered after dialytic treatment and Idarucizumab.
Toxicity, direct thrombin inhibitor, dabigatran, idarucizumab, overdose, therapeutic drug monitoring.
Department of Emergency Medicine, A.A.S. 2 “Bassa Friulana-Isontina”, Ospedale di Latisana, Latisana (UD), Department of Medicine, University of Udine, Udine, Department of Medicine, A.A.S. 2 “Bassa Friulana – Isontina”, Ospedale di Palmanova, Palmanova (UD), Department of Emergency Medicine, A.A.S. 2 “Bassa Friulana-Isontina”, Ospedale di Latisana, Latisana (UD)